MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL PK 4.5MM W/ ULTRA TAPE BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL PK 4.5MM W/ ULTRA TAPE BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203981
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a shoulder arthroscopy, the "4.5mm helicoil peek anchor" torn off after implantation.In consequence, the anchor was removed from the patient.The procedures were successfully completed using a multifix anchor as back-up device into an additional bone hole.There was a surgical delay greater than 30 minutes and no other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported 72203981 healicoil pk 4.5mm w/ ultra tape blue, intended for use in treatment, has not been returned for evaluation.Without the reported product, a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, ¿during a shoulder arthroscopy, the "4.5mm healicoil peek anchor" torn off after implantation¿.An exact root cause cannot be determined with confidence.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.No indications from the device show cause that the material is related to the reported failure.A review of the complaint records was performed and indicated similar allegations for the lot number reported.Manufacturing records was performed and indicated no similar allegations for the lot number reported.

Brand Name
HEALICOIL PK 4.5MM W/ ULTRA TAPE BLUE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10281055
Report Number1219602-2020-01066
Device Sequence Number10891658
Product Code MBI
UDI-Device Identifier00885554032123
UDI-Public00885554032123
Combination Product (Y/N)N
Initial Reporter CountryTS
PMA/510(K) Number
K113294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2025
Device Model Number72203981
Device Catalogue Number72203981
Device Lot Number2048451
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;